Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Had foreplay, took ipill, had withdrawal bleeding. Having bloating, backache, spotting. Side effect or pregnancy?

Hi. I need some urgent advice. My boyfriend and I fooled around a bit on the 27th of Oct 2012. We did not have penetrative sex, but out of fear of pre-ejaculate , and generally to be on the safe side I took an ipill within 24 hours. I had bleeding that started exactly 7 days afterwards (3rd Nov) which I m told is withdrawal bleeding and a likely side effect of taking the ipill. My last periods started on the 20th of Oct, and I expected this months to start on the 18th or 19th of Nov, but they still haven t come. But despite not getting my periods, I suffered from some of my usual period symptoms like abdominal bloating and slight backache the past 2 days. I also experienced a mild brown staining (not exactly blood ) which began the exact day I expected my periods to start. Is this a delayed period, a possible side-effect of the high ipill hormones, or am I *yikes* pregnant?
Asked On : Sat, 24 Nov 2012
Answers:  1 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Sep 2012
Hello, welcome to HCM,
Firstly, the i pill contains estrogen and progesterone derivatives which leads to hormonal imbalance. For this reason, you may suffer from some side effects.
You have already suffered from some side effects like withdrawal bleeding. Now, the delay in normal expected period may also occur due to the hormonal imbalance.
For this delayed period, you may wait for some days for its spontaneous occurrence. In this time period, you may do a home pregnancy test for confirmation of absence of pregnancy. If period does not occur within 7 to 10 days, you may consult with a gynecologist for thorough clinical examination, for ordering investigations and for further management.

Answered: Sat, 24 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor